Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

TTC clomid and other meds. What should I expect?

My husband and I have been TTC since DEC/JAN with no luck. I've done ovulation stick to make sure that I'm actually ovulating but still...no positive result. We are going in to my Ob/Gyn next month to discuss our options including meds like Clomid to help us along. I was wondering if anyone out there could maybe give me a heads up on what I should expect? Side effects I should be aware of? As well as things that worked for you?

Thank you so much!

 
Anonymous

Asked by Anonymous at 3:20 PM on Jun. 14, 2010 in Trying to Conceive

This question is closed.
Answers (6)
  • I took Clomid, Metformin, and Provara at the same time to get pregos. It took us 4 months to conceive. Side effects I had were bad gas and stools and slight mood change. Hope this helps.
    ConnorMonster

    Answer by ConnorMonster at 4:28 PM on Jun. 14, 2010

  • Forget the OBGYN. They will string you along. Find a Fertility Specialist. Like a place that does Invitro-Fertilization.
    Anonymous

    Answer by Anonymous at 4:06 PM on Jun. 14, 2010

  • We are not interested in doing invasive fertility treatments atm (like invitro). We are just wanting to discuss our options with our OB/GYN (whom we know and trust to not "string us along"). We are very interested in Clomid and other meds that help with ovulation/ hormone imbalance. But to be perfectly honest, if trying Clomid (and other meds) doesn't work, we'll be done 'trying' for a long time. I was just wondering from someone who has gone this route, someone who knows, what I could expect. Thank you Conner Monster for your transparent and honest answer. I really appreciate it.

    Anyone else out there have anything else to add? Anything else that worked for you?
    Anonymous

    Answer by Anonymous at 10:17 PM on Jun. 14, 2010

  • I just started taking Clomid this month. I am on day 3 of 5, the only side effect I have noticed so far is some cramping near my ovaries. My OB/GYN had already told me that this can happen because the clomid can make your ovaries swell due to it producing more eggs. I did hear that Clomid can cause mood swings but so far I have not had any. I do hope that you get the answers to you questions. I would definitely start with talking to your OB/GYN about your options, if the do give you the medications that can stimulate ovulation be sure to do exactly what your doctor says.
    lust2dust

    Answer by lust2dust at 4:30 PM on Jun. 15, 2010

  • I'm kind of in the same boat as you. We've been TTC for a couple of years and we are willing to give clomid a try, but if it doesn't work, then we will be done trying. We have 2 kids, the first a surprise, the 2nd I was taking Metformin for PCOS when I conceived. I just finished taking clomid for the first time. I hadn't had a period for a long time so my OBGYN(who happens to also specialize in infertility) put me on 200mg Prometrium for 10 days to start my period. Period started on the 13th day from when I started the Pro. and then I took 50mg clomid for 5 days starting on the 5th day of my period or the 5th cycle day. I had some mild cramping and dizziness with the Pro. and a little moodiness. On day 5 of the clomid I felt a little nauseated. I have also noticed that I have vaginal dryness. I've heard that using KY and the like can be hostile to sperm so we use Preseed or canola oil if needed. Good luck! : )
    Anonymous

    Answer by Anonymous at 4:53 PM on Jun. 15, 2010

  • canola oil!!! genius!!! i'll have to share that gem with my husband! :D
    Anonymous

    Answer by Anonymous at 7:03 PM on Jun. 15, 2010

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN